Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:22 PM CDT for Parmer County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 15, 2004, 6:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Parmer County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WUUS54 KLUB 152222 SVRLBB TXC369-152315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 522 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 615 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF FARWELL...OR 12 MILES SOUTHEAST OF CLOVIS...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE OKLAHOMA LANE... LARIAT...FARWELL AND BOVINA. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3452 10303 3432 10303 3434 10269 3467 10282 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:38 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 15, 3:38 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT TUE JUN 15 2004 .SHORT TERM... CAP BECOMING BREACHED ALONG DRY LINE WITH STRONGEST ACTIVITY AT OUTFLOW INTERSECTION NEAR TCC. CANNOT ELIMINATE ACTIVITY SPREADING EAST WITH OUTFLOWS INTO WESTERN ZONES DURING THE EVENING. TRIMMED ISOLATED THUNDERSTORM AREA BACK TO THE WEST...BUT MAINTAINED ALONG AND JUST EAST OF STATE LINE THIS EVENING. MID LEVEL FLOW SUGGESTS SUSTAINED ACTIVITY MAY MOVE MORE TO THE EAST OR SOUTHEAST LATER TONIGHT SO ADDED LOW MENTION OF THUNDERSTORMS AS WELL TO NORTHEAST ZONES BY MIDNIGHT. STORMS INITIALLY HIGH BASED SUPPORTING STRONG WINDS AS PRIMARY SIGNIFICANT ELEMENT...BUT DOES NOT SEEM HIGH ENOUGH RISK OF SEVERE TO INCLUDE MENTION IN GRIDS AT THIS TIME. BASIC PATTERN SHOULD REMAIN OVERNIGHT WITH EAST TEXAS LOW GRADUALLY WEAKENING AND LIFTING NORTH-NORTHEAST AND SUBSIDENT REGION OVER ROLLING PLAINS WEAKENING BY EARLY WEDNESDAY. A BIT MORE SOUTHWEST COMPONENT EXPECTED ON WEDNESDAY WITH SURFACE PRESSURE FALLS SHIFTING TO EASTERN COLORADO SUPPORTING MORE SOUTHERLY LOW LEVEL FLOW DURING THE DAY...A BIT GUSTY AT TIMES. DO NOT SEE VERY MUCH LOW LEVEL WESTERLY COMPONENT...HOWEVER...SO DRY LINE MOVEMENT APPEARS WILL BE NOT MUCH DURING THE DAY AT LEAST AND LATEST MODEL RUNS SEEM TO HAVE CONFIRMED THIS. MIXING WILL DROP DEWPOINTS SOME MIDDLE OF THE DAY... BUT NOT AS MUCH AS WITH DRY LINE PASSAGE. ALTHOUGH RIDGING SUPPRESSING TO THE SOUTH...AIRMASS WILL REMAIN WARM IN ADVANCE OF POTENTIAL FRONTAL PASSAGE BY EARLY THURSDAY. INCREASED TEMPERATURES BACK ON WEDNESDAY FOR THOSE AREAS THAT WERE SOMEWHAT COOLER TODAY BEHIND THE OUTFLOW...AND MAINTAINED LOW THUNDERSTORM CHANCES MAINLY EASTERN ZONES WEDNESDAY AFTERNOON WITH APPROACH OF FRONT. MCQUEEN .LONG TERM... 12Z ETA DEPICTING FAIRLY STRONG FRONT MOVING INTO THE PANHANDLES LATE WED. THR FRONT IS FCST TO ADVANCE INTO THE SPLNS AFTER MIDN THU...BUT OUTFLOW FROM ONGOING CONVECTION NORTH OF THE FRONT MAY PUSH INTO THE AREA EARLIER. KEPT SLGT CHC GOING WED EVE WITH DRYLINE BISECTING AREA AND WEAK WAVE MOVING THRU THE PLAINS. FOR THU...EXPECTING FRONT TO CONTINUE PUSHING SW WITH COOLER...NE SFC FLOW DURING ACROSS OUR AREA THE DAY. MEANWHILE...UPR RIDGE FCST TO WEAKEN ONLY SLIGHTLY AS UPR LOW CURRENTLY OVER THE DESERT SW OPENS UP AND MOVES ACROSS THE AREA ON THU WITH A COUPLE OF WEAK RIPPLES NOTED BEHIND IT. STORMS SHOULD DEVELOP ALONG THE NM ROCKIES ON THU...AND SW FLOW WILL BE STRONGER WITH EJECTING TROF BUT MID-LVL TEMPS WILL REMAIN WARM AND CAP WILL BE DIFFICULT TO OVERCOME. IF FONT STILL LIES IN OUR SRN COUNTIES DURING THE DAY THEY MAY SEE THE BEST CHC FOR STORM DEVELPMNT... OTHERWISE WE MAY HAVE TO RELY ON STORMS MOVING INTO THE AREA FROM NM. LITTLE CHANGE INDICATED IN THERMAL RIDGE STRENGTH THRU THE WEEKEND. HAVE MAINTAINED LOW POPS OVER THE NORTH-NORTHEAST CWA THRU SUN MORN. THE WEAK SHTWVS MOVING THROUGH THE WSW/NEARLY ZONAL FLOW AROUND THE PERIPHERY OF RIDGE MAY BE ENOUGH TO INITIATE STORMS...MAINLY IN THE PANHANDLES...SOME OF WHICH MAY MOVE INTO OUR NORTHERN COUNTIES. IT IS LOOKING LESS LIKELY THAT A COLD FRONT WILL IMPACT THE SPLNS EARLY IN THE WEEKEND AS GFS/EC/UK HAVE TRENDED MORE TOWARD ZONAL FLOW WITH LITTLE ENERGY ACROSS THE WESTERN CONUS. UPR RIDGE DOES FLATTEN SLIGHTLY SO SLIGHTLY LOWER TEMPS EVEN WITHOUT FROPA ARE REASONABLE. INHERITED LOWER 90S LOOK GOOD BUT DID BUMP UP TEMPS SLIGHTLY FOR SAT. CDFNT MAY APPROACH SOMETIME FROM SUN NITE INTO TUE AS UPR-FLOW TURNS A BIT MORE NORTHWESTERLY. LATER SHIFTS MAY WANT TO INTRODUCE POPS FOR THIS PERIOD IF THIS TREND HOLDS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 94 60 89 / 20 10 20 20 TULIA 66 94 64 88 / 20 20 20 20 PLAINVIEW 66 95 65 89 / 20 20 20 20 LEVELLAND 66 101 65 93 / 20 10 20 20 LUBBOCK 68 99 67 91 / 10 20 20 20 BROWNFIELD 68 102 67 96 / 10 10 10 20 CHILDRESS 70 94 71 88 / 20 20 20 20 SPUR 70 99 71 93 / 10 20 20 20 ASPERMONT 72 99 73 94 / 10 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/33
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT TUE JUN 15 2004 TXZ021>044-161100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07/02
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:25 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.